Results 1 to 4 of 4
6 weeks off morphine ADVICE PLEASE
  1. #1
    HealingTime is offline New Member
    Join Date
    Jun 2016
    Posts
    3

    Default 6 weeks off morphine ADVICE PLEASE

    Hi. I have been on morphine for pain for over 20 years. For the last 10 of those I was taking around 2000mg a day. A combo of Sevredol, MST, and Oramorph. I decided I'd had enough and after a couple of months taper took my last pill 6 weeks and 2 days ago. I found the first week or so of vomiting, sweats etc not too bad but now I'm struggling. I would so appreciate advice from a pain patient who has been through this before. I didn't expect to still be suffering so much after this long which was probably very naive. I've done this all alone without medical help or advice.
    Six weeks in here is what I'm still dealing with:
    1: A massive increase in my pain. I was taking the meds for arthritis and other back conditions throughout my spine, hips and knees. My pain is now so bad that I can't sleep at all. No matter how I lie or sit the pain is unbearable. I was warned it would spike as my body adjusted but that it would settle eventually. How long does it take to settle?
    2: I am still getting withdrawal symptoms. I have restless legs and arms especially at night, my stomach is still upset, and the exhaustion is ridiculous. It's not just exhaustion because I'm not sleeping (although that doesn't help) but total physical fatigue. Every step is a huge effort. Combine this with the dramatic pain increase and I'm neither use not ornament. I am trying to get out but even a small amount of walking pushes my pain to unbearable levels.
    I just want to know how long this will continue. I appreciate that I was on a very high dose for over 20 years and my body will take time to recover but I am finding myself getting despondent. My arthritis is made worse by moving while the withdrawal symptoms are eased if I move. I would love to hear from anyone who is further along than me in stopping morphine and who also has a chronic pain condition to give me an idea of how long this will go on. If I can see light at the end of the tunnel it will be easier to bear this.
    Thanks guys

  2. #2
    Lorelei535 is offline New Member
    Join Date
    Jul 2016
    Location
    Inland Empire SoCal
    Posts
    2

    Default

    Hi Healingtime!
    I'm so sorry to hear you're having such a difficult time! I am afraid I can't personally address your withdrawal issues but I wanted to just show a little support! I take MsContin myself and have been on that ride for many, many years now due to spinal problems etc! I also want to get off this Merry-Go-Round and am scared!!!! My dosage isn't much compared to yours I've tapered over a very long time down to 120mg a day right now!
    One thing I can tell you is that quitting the Cold Turkey method especially when your dosage was so high can actually make the withdrawal process worse and that from what I've read can cause the situation you're in now. I've been doing quite a bit of research about how to stop...so the info I pass on is from doing that! Not personal experience, just so you know. I'm still trying to figure out when and how to begin my process of quitting, and this is why I came here!
    I hope things start to improve for you and maybe you'll get more replies from others here that have more personal experience than I do that can help you a bit more. In the meantime from my past withdrawals from lesser opiate medications I can add warm baths with Epsom or mineral salts helps with the achiness and rls, herbal teas like chamomile, Sleepytime etc. help relax you, drink lots of fluids water especially and warm lemon water ( with a bit of honey) in the morning before eating will gently help your liver start to detox a bit, eat as healthy as you can protein powder smoothies help if your appetite is touchy use bananas for potassium plus fruits and either some yogurt or I use a little almond milk, mostly I think when you're still feeling horrid eat whatever appeals to you, I used to sit in my rocking chair during bad times of insomnia and restless leg episodes and listen to music and rock to give my legs something to do instead of scream at me!!
    This advice is from my times of quitting my pain meds that weren't of the heavy duty variety like we both are dealing with now I used to only take instant release stuff back then like Vicodins, Codeine etc! Now that I've moved into the big leagues of timed release serious narcotics like this MsContin and some Oxy here and there of late I'm not sure how much of a difference the withdrawals will be in comparison! So hope I've been a bit of help and that we will get yo know each other better as we both travel down this rocky road...lol! I always say ya gotta laugh or you'll cry! Been doing enough of that to last a lifetime I'm sure you can relate!?
    Hang in there ok? Peace and Hugs, Lorelei

  3. #3
    Lorelei535 is offline New Member
    Join Date
    Jul 2016
    Location
    Inland Empire SoCal
    Posts
    2

    Default

    Just a little postscript PS: Healingtime if I misunderstood that you hadn't tapered and stopped cold turkey I apologize after I thought about your post I think I may so if I did sorry but hope what I did share helps a little......peace!

  4. #4
    Jaded727 is offline New Member
    Join Date
    Aug 2016
    Posts
    2

    Default

    Wow. With the levels and length of time you mentioned, I hope you have been tapering for at least a year! Then again Morphine is somewhat fast acting, so maybe your recovery is just around the corner. I am really curious how this will turn out for you. Good Luck!

Similar Threads

  1. Lorazapem and clonazapam withdrawal after two weeks use - tapering advice needed
    By lorawithdrawal in forum Benzodiazepine Withdrawal
    Replies: 1
    Last Post: 05-13-2016, 09:30 AM
  2. Sober 2 weeks then messed up...Now I feel so weak... Any advice?
    By 1day-at-a-time in forum Pain Killer Addiction
    Replies: 50
    Last Post: 11-25-2014, 09:56 AM
  3. 2 Weeks Clean Today! Need support and advice :)
    By 1day-at-a-time in forum Prescription Drug Addiction
    Replies: 12
    Last Post: 10-15-2014, 06:35 AM
  4. Replies: 1
    Last Post: 10-23-2008, 11:01 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22